Mississippi, 2005Damaging Wind in Mississippi, September 25, 2005
September 25, 2005 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- $50,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 24, 8:39 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 24, 8:39 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT SAT SEP 24 2005
.DISCUSSION...TROPICAL STORM RITA CONTINUES TO SLOWLY MOVE
EAST NORTHEAST ACROSS SOUTHERN ARKANSAS. STRONG LOW LEVEL SHEAR AND
INSTABILITY EXIST ACROSS THE AREA AND SPIRAL BANDS OF CONVECTION ARE
CONTINUING TO SPREADING NORTHEAST...THUS THE STORM PREDICTION CENTER HAS
CONTINUED THE TORNADO WATCH UNTIL 4AM FOR MOST OF THE AREA. UPDATED THE
ZONES TO REFLECT THIS...OTHER THAN THAT THE REST OF THE FORECAST
LOOKS GOOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 84 72 85 / 90 90 80 40
MERIDIAN 73 84 69 85 / 90 80 90 60
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TORNADO WATCH UNTIL 4 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ026-
MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ037-MSZ040-MSZ041-
MSZ042-MSZ043-MSZ044-MSZ047-MSZ048-MSZ049-MSZ050-MSZ053-
MSZ054-MSZ055-MSZ056-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-
MSZ064.
LAKE WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ026-MSZ027-MSZ028-
MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
MSZ062-MSZ063.
FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
MSZ061.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ034-
MSZ035-MSZ040-MSZ041-MSZ047.
LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
TORNADO WATCH UNTIL 4 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...TORNADO WATCH UNTIL 4 AM SUNDAY FOR ARZ074-ARZ075.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ074-ARZ075.
&&
15Hazardous weather outlook, Sep 24, 9:15 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT SAT SEP 24 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260315-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1015 PM CDT SAT SEP 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND MONDAY...
...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS A
GOOD PORTION OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI. ANY SEVERE THUNDERSTORMS SHOULD BECOME
ISOLATED BY MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT
RISK OF SEVERE WEATHER THROUGH THE NIGHT.
LEVELS OF WIND SHEAR...INSTABILITY AND LIFT WILL BE SUFFICIENT
ENOUGH TONIGHT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS
ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE
POSSIBLE WITH ANY SEVERE THUNDERSTORMS. WHILE THE RISK FOR
TORNADOES WILL EXIST IN ALL AREAS TONIGHT...IT SHOULD BE HIGHEST
NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL BE MORE
FAVORABLE. EXPECT LESSENING SURFACE-BASED INSTABILITY TO LEAD TO
WEAKENING OF STORMS BY MIDNIGHT...ALTHOUGH ISOLATED SEVERE STORMS
CANNOT BE RULED OUT THROUGH THE OVERNIGHT HOURS.
TOMORROW...THE REMNANTS OF HURRICANE RITA WILL REMAIN NEARBY THE
LOWER MISSISSIPPI VALLEY. THIS INFLUENCE WILL CONTINUE TO FUEL
SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE DAY...AS WELL AS
PROVIDING RATHER HIGH LEVELS OF WIND SHEAR. DUE TO THIS
SHEAR...THERE WILL BE THE POTENTIAL FOR SEVERE
WEATHER...INCLUDING TORNADOES AND DAMAGING WINDS.
HOWEVER...INSTABILITY LEVELS ARE EXPECTED TO REMAIN RATHER LOW IN
MOST LOCATIONS...KEEPING THE OVERALL COVERAGE OF SEVERE STORMS
ISOLATED.
...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT IS MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY
RECEIVED 3 TO 4 INCHES OF PRECIPITATION. WITH PLENTY OF TROPICAL
MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE
EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO
THE AREA TONIGHT. RAINFALL TOTALS THROUGH EARLY SUNDAY MAY REACH
UP TO 8 INCHES IN ISOLATED SPOTS.
PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH
SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD
TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO
CLAYTON LOUISIANA TO BUDE MISSISSIPPI THROUGH SUNDAY MORNING.
HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA.
RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING
WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS.
...NON PRECIPITATION...
WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER
MISSISSIPPI THROUGH TONIGHT AND INTO TOMORROW AS THE REMNANTS OF
HURRICANE RITA SPIN DOWN IN THE VICINITY.
A WIND ADVISORY IS IN EFFECT THIS EVENING FOR PORTIONS OF EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST
MISSISSIPPI ALONG AND WEST OF A GREENWOOD...TO VICKSBURG...TO
ACME LOUISIANA LINE. WINDS IN THESE AREAS ARE EXPECTED TO BE
SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES.
ELSEWHERE...A LAKE WIND ADVISORY HAS BEEN HOISTED TO COVER MUCH
OF THE INTERSTATE 55 CORRIDOR THROUGH THE NIGHT WITH SUSTAINED
WIND FROM 15 TO 25 MPH AND GUSTS UP TO 35 MPH EXPECTED. NO
WIND-RELATED ADVISORIES ARE IN PLACE FOR THE EASTERN THIRD OF
MISSISSIPPI...ALTHOUGH WINDS HERE COULD STILL GUST TO 25 MPH THIS
EVENING.
WINDS WILL CONTINUE TO GUST AT 25 TO 35 MPH AT TIMES DURING THE
DAY SUNDAY AND LAKE WIND ADVISORIES MAY BE NEEDED IN MANY
LOCATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...
...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
THE REMNANTS OF RITA ARE NOW EXPECTED TO MOVE OUT OF THE REGION
TOMORROW NIGHT...BRINGING LOCALLY HEAVY RAINS AND STORMY WEATHER
WITH IT...AT LEAST TEMPORARILY.
...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TONIGHT...AND WILL BE POSSIBLE
AGAIN SUNDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT
MONDAY THROUGH FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 24, 8:07 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TORNADO 9 SE ITTA BENA 33.41N 90.21W
09/24/2005 LEFLORE MS EMERGENCY MNGR
TORNADO SPOTTED ON THE GROUND. NUMEROUS TREES AND
POWERLINES DOWNED. SEVERAL HOMES AND GINS DAMAGED. THE
TORNADO MOVED OUT OF NW HOLMES, NEAR CRUGER, ACROSS
MOSQUITO LAKE TO THE PHILLIPSTOWN COMMUNITY TO QUITO TO
ITTA BENA.
&&
DBLocal storm report, Sep 24, 8:30 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 1 N NEWTON 32.33N 89.16W
09/24/2005 NEWTON MS EMERGENCY MNGR
ONE OF THE LAZY BOY FACTORY BUILDINGS WAS DESTROYED OFF
OF HWY 15 NORTH OF NEWTON.
&&
DBLocal storm report, Sep 24, 10:19 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TORNADO 3 SE GREENVILLE 33.35N 91.02W
09/24/2005 WASHINGTON MS EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR DODD AND BLACK BOW
ROADS. 4 MOBILE HOMES DESTROYED, 3 WITH MAJOR DAMAGE AND
15 MINOR DAMAGE. 3 HOMES WERE DAMAGED OFF OF DODD RD AND
1 BUISNESS WAS DESTROYED. SEVERAL TREES AND POWER LINES
WERE DOWN. TORNADO BEGAN JUST SE OF TOWN AND MOVED NNW
ACROSS HWY 82. AT THIS TIME, DAMAGE WAS REPORTED ALONG A
PATH FOR 1-2 MILES.
&&
CMELocal storm report, Sep 25, 12:20 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG 2 SE PACE 33.77N 90.83W
09/25/2005 BOLIVAR MS EMERGENCY MNGR
POSSIBLE TORNADO. TREES DOWN AND SOME DAMAGE TO A HOUSE
REPORTED.
&&
CALLocal storm report, Sep 25, 1:14 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
214 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM NON-TSTM WND GST MAGEE 31.87N 89.73W
09/25/2005 30 MPH SIMPSON MS LAW ENFORCEMENT
GRADIENT WIND...NO SHOWERS AROUND. LOCAL CABLE TV ANTENNA
BLOWN ONTO POWER LINE...KNOCKING DOWN ONE POWER POLE AND
BLOWING THREE TRANSFORMERS. ENTIRE TOWN LOST POWER AS A
RESULT. REPORT FROM MAGEE PD.
&&
CRAVENLocal storm report, Sep 25, 1:18 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TSTM WND DMG 2 SW DELHI 32.44N 91.51W
09/24/2005 RICHLAND LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED POWER LINES DOWN.
1240 AM TSTM WND DMG CLAYTON 31.72N 91.54W
09/25/2005 CONCORDIA LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED A TREE DOWN AND A TRAILER MOVED.
0100 AM FLASH FLOOD RAYVILLE 32.47N 91.76W
09/25/2005 RICHLAND LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED SEVERAL STREETS FLOODED
THROUGHOUT PARISH.
&&
CALThunderstorm Wind, Sharkey
- When
- September 25, 1:25 AM CST
- Where
- Sharkey County, Cary
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Crop damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.800, -90.917
Numerous trees and power lines were blown down around Cary.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, September 25, 20051 injured · $920,000 · F2 · 2 events
- Tornado in Mississippi, September 25, 20057 injured · $2.0 million · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$480,000 · F2 · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Flash Flooding in Mississippi, September 25, 2005$12 million · 9 events
- Tornado in Alabama, September 25, 20052 injured · $250,000 · F1 · 1 event
- Flash Flooding in Louisiana, September 25, 2005$1.3 million · 2 events
- Tornado in Mississippi, September 25, 2005$400,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$330,000 · F1 · 1 event
- Tornado in Alabama, September 25, 2005$250,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$220,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478386.